Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 124, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 25, 2000, 8:37 PM CDT for Lynn County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 8:37 PM CDT (01:37 UTC)
- Expired
- Jun 25, 2000, 9:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 52 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 8:45 PM CDT | Thunderstorm Wind | New Home, TX | Strong thunderstorm wind snapped a power pole on Farm-to-Market Road 1317. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 2541 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
067 WUUS54 KLUB 260137 SVRLBB TXC305-260200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 837 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LYNN COUNTY * UNTIL 900 PM CDT * AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF TAHOKA...MOVING VERY LITTLE. LARGE HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS NEAR 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LUBBOCK. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR TEXAS. LAT...LON 3332 10165 3331 10205 3300 10201 3298 10158
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CDT SUN JUN 25 2000 LAST NIGHT/S STORMS OVER THE PANHANDLE LEFT AN OUTFLOW BOUNDARY STRETCHING SW-NE ACROSS THE MIDDLE OF THE CWA. CONVERGENCE ALONG THIS BOUNDARY AND/OR ALONG THE N-S ORIENTED SURFACE TROUGH ALONG THE TX/NM STATELINE WILL STRUGGLE TO BREAK THE CAP...THO SOME HIGH-BASED CU WERE DEVELOPING AT 19Z OVER NW SECTIONS. WILL GENERALLY GO WITH 20 PERCENT POPS OR LESS TONIGHT. COLD FRONT APPEARS ON TRACK WITH THE ETA FORECAST...AND WAS LOCATED FROM ERN CO TO NW KS TO SRN NE AT 19Z. UPPER TROF SWINGING EASTWARD ACROSS THE NORTHERN PLAINS TONIGHT WILL HELP FORCE FRONT SOUTHWARD INTO SOUTHERN PANHANDLE BY DAYBREAK AND THROUGH ALL OF THE SOUTH PLAINS BY MONDAY AFTERNOON. THIS WILL WARRANT SLGT CHC TO CHC POPS AREAWIDE ALONG WITH LOWER MAX TEMPS. PRECIP CHANCES INCREASE MONDAY NIGHT INTO TUESDAY DUE TO WEAK SHORT WAVE...RICH MOISTURE...AND LOW LEVEL JET OVERRIDING THE COLD FRONT. POTENTIAL FOR LOCALLY HEAVY RAIN LATE MONDAY NIGHT AS 700MB RIDGE OVER THE REGION HELPS RESULT IN VERY SLOW MOVING STORMS...BUT WILL LET LATER SHIFTS DECIDE... ESPECIALLY SINCE THE IMPACT OF OUTFLOW BOUNDARIES ON LOCATION OF CONVECTION IS IMPOSSIBLE TO PINPOINT THIS FAR IN ADVANCE. TEMPS DOWN A BIT MORE TUESDAY WITH LOWER THICKNESS/RAIN-COOLED ENVIRONMENT. FOR EXTENDED FORECAST...500MB RIDGE REMAINS OVER SOUTHERN NM AND SW TEXAS...WITH WEAK SHORT WAVES ROTATING AROUND THE RIDGE AND APPROACHING OUR CWA FROM THE WEST. MRF RETREATS THE FRONT EARLY WEDNESDAY...THEN SURGES IT WELL SOUTH OF CWA BY THURSDAY. HARD TO BELIEVE FRONT CAN MAKE IT THAT FAR SOUTH IN LATE JUNE. ALSO... AIRMASS SHOULD REMAIN VERY MOIST...SO WILL CONTINUE THE CHANCE-TYPE POPS WEDNESDAY THRU FRIDAY. LV PRELIMINARY NUMBERS... FRIONA 65/83/59/80 1365 TULIA 67/84/61/81 2465 BROWNFIELD 68/89/64/86 1244 LUBBOCK L 69/88/64/85 1244 CHILDRESS 72/87/64/84 3565 ASPERMONT 75/92/68/88 1233 .LBB...NONE.
In the hours before
Special weather statement, Jun 25, 5:55 PM CDT, 2 hours 42 minutes before
TXZ021>044-260000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 555 PM CDT SUN JUN 25 2000 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF THE SOUTH PLAINS...THE LOW ROLLING PLAINS AND THE EXTREME SOUTHERN TEXAS. THE WATCH IS EFFECTIVE THIS SUNDAY AFTERNOON AND EVENING FROM 600 PM UNTIL 1000 PM CDT. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: LUBBOCK...KENT...HALE...TERRY...GARZA...BRISCOE...BAILEY...DICKENS... CROSBY...EASTERN COCHRAN...CASTRO...WESTERN CHILDRESS...PARMER... HOCKLEY...SWISHER...MOTLEY...HALL...COTTLE...LAMB...FLOYD...LYNN AND YOAKUM. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JV
Special weather statement, Jun 25, 7:34 PM CDT, 1 hour 3 minutes before
TXZ021>037-039>043-260115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 734 PM CDT SUN JUN 25 2000 SEVERE THUNDERSTORM WATCH 501 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES: PARMER...CASTRO...BAILEY...LAMB...COCHRAN...HOCKLEY...YOAKUM AND TERRY. THE WATCH CONTINUES IN EFFECT UNTIL 1000 PM FOR THE FOLLOWING COUNTIES: SWISHER...BRISCOE...HALL...CHILDRESS...HALE...FLOYD...MOTLEY... COTTLE...LUBBOCK...CROSBY<...DICKENS...LYNN...GARZA AND KENT. JV
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:57 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.